Topics:

ACAAI: Allergic Reactions to Alternative Allergy Therapies Common

ACAAI: Allergic Reactions to Alternative Allergy Therapies Common

PHILADELPHIA, Nov.15 -- Allergic reactions are among the most common side effects of complementary and alternative therapies, researchers reported here, but that doesn't stop patients with allergies from using them.

More than two-thirds of adult patients may use some form of complementary and alternative medicine, said Leonard Bielory, M.D., director of the Asthma & Allergy Research Center at the University of Medicine and Dentistry of New Jersey.

Physicians need to find a way to respect those practices and, indeed, incorporate them into their practices Dr. Bielory said at the American College of Allergy, Asthma & Immunology meeting here.

William S. Silvers, M.D., a practicing allergist and clinical professor of medicine at the University of Colorado in Denver, agreed that when it comes to complementary and alternative medicine the devil is in the details, or more correctly in the lack of details. Nonetheless, many patients, frustrated by the inability of conventional Western medicine to solve their problem, seek other means, he said.

Pages

 
Loading comments...
Please Wait 20 seconds or click here to close